Texas, 2007Tornado and Damaging Wind in Texas, December 15, 2007
December 15, 2007 · NWS LCH · 2 events in 2 counties and zones
As a cold front moved across the region, a couple of thunderstorms became severe and caused wind damage in Jasper and Tyler County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front moved across the region, a couple of thunderstorms became severe and caused wind damage in Jasper and Tyler County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 15, 5:17 AM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 15, 5:17 AM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
517 AM CST SAT DEC 15 2007
VERY BUSY MORNING WITH NUMEROUS IMPACTS TO FORECAST TODAY.
POWERFUL STORM SYSTEM EXPECTED TO MOVE ACROSS THE REGION
TODAY...WITH SEVERE WEATHER POTENTIAL...POST-FRONTAL WINDS...AND
TEMPERATURES THE MAIN FORECAST CHALLENGES.
THE COLD FRONT WAS LOCATED GENERALLY ALONG A LINE FROM SHREVEPORT
TO WEST OF HUNTSVILLE TO EAST OF SAN ANTONIO. SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED THIS MORNING ALONG AND EITHER SIDE OF
THE FRONT...WITH SOME SHOWERS DEVELOPING IN THE WARM SECTOR ACROSS
THE CWA. RAINFALL SEEMS LIKE A CERTAINTY AND WILL GO CATEGORICAL
ON POPS TODAY...TAPERING OFF FROM WEST TO EAST WITH FRONTAL
PASSAGE. TEMPERATURES WILL BE TRICKY WITH HIGHS OCCURRING AHEAD OF
THE FRONT AND PRIOR TO PRECIP ONSET...WITH FALLING TEMPS
THEREAFTER.
SPC HAS PLACED THE ENTIRE AREA IN A SLIGHT RISK FOR
SEVERE WEATHER TODAY. FORECAST SOUNDINGS SHOW INCREASINGLY
FAVORABLE KINEMATICS FOR SEVERE WEATHER THIS MORNING AND AFTERNOON
AHEAD OF THE FRONT...WITH 0-3KM SRH VALUES OF 200-300 M2/S2 AND
DEEP LAYER SHEAR AROUND 60 KNOTS. DESPITE WIDESPREAD CLOUD COVER
AND A LOW LEVEL INVERSION IN PLACE THIS MORNING...NAM AND RUC
SOUNDINGS BOTH ERODE THE INVERSION DURING THE LATE MORNING HOURS
LEADING TO CAPE VALUES GENERALLY FROM 500 TO 1000 J/KG AREAWIDE
BUT AS HIGH AS 1500 J/KG PER NAM IN SOUTHERN LOUISIANA. THIS MAY
LEAD TO SOME SURFACE BASED THUNDERSTORM DEVELOPMENT...PARTICULARLY
SOUTHERN ZONES AND COASTAL WATERS WHERE MOISTURE AND INSTABILITY
WILL BE HIGHER. WILL CONTINUE TO MENTION HEAVY RAINFALL AND
DAMAGING WINDS AS THE MAIN THREATS...BUT A FEW TORNADOES ARE ALSO
POSSIBLE IF SURFACE BASED CONVECTION CAN DEVELOP...ESPECIALLY
ACROSS SOUTHERN ZONES.
MUCH COOLER AND DRIER AIRMASS WILL BE USHERED IN BEHIND THE
FRONT...WITH A VERY TIGHT PRESSURE GRADIENT LEADING TO GUSTY WINDS
ACROSS THE AREA. CLOSE LOOK AT MODELS INDICATES SOUTHERN ZONES
WILL REACH LAKE WIND ADVISORY CRITERIA TODAY...AND HAVE ISSUED AN
ADVISORY ACCORDINGLY. EVEN STRONGER WINDS WILL BE SEEN ACROSS THE
COASTAL WATERS...WHERE SUSTAINED WINDS WILL BE NEAR GALE
FORCE AT TIMES.
DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED AND FEW CHANGES WERE
MADE AFTER TODAY. STILL APPEARS A DECENT FREEZE WILL BE SEEN
MONDAY MORNING ALONG AND NORTH OF I-10 WITH TEMPERATURES DOWN INTO
THE UPPER 20S IN NORTHERN ZONES. ONSHORE FLOW RETURNS BY TUESDAY
WITH WARMING TEMPERATURES AND LOW CHANCES FOR SHOWERS AND STORMS
BACK IN THE PICTURE NEXT WEEK.
&&
.AVIATION...
MESSY WEATHER DAY WITH IFR CONDITIONS EXPECTED THROUGH EARLY THIS
MORNING BECOMING MVFR LATE THIS MORNING AND AFTERNOON. SOUTHERLY
WINDS WILL INCREASE AHEAD OF THE COLD FRONT WITH SHOWERS AND
THUNDERSTORMS POSSIBLE ALL TAF SITES. WINDS TO SWITCH TO
NORTHWESTERLY BEHIND FRONTAL PASSAGE...WITH GUSTS TO 30 KNOTS
POSSIBLE BEHIND THE FRONT ESPECIALLY SOUTHERN TAF SITES. ALL
TERMINALS SHOULD REACH VFR BY THIS EVENING.
&&
.MARINE...
HAZARDOUS WEATHER EXPECTED ACROSS THE COASTAL WATERS TODAY AS A
POWERFUL COLD FRONT MOVES EASTWARD. SHOWERS AND THUNDERSTORMS WITH
GUSTY WINDS WILL BE POSSIBLE AHEAD OF THE FRONT. AFTER FRONTAL
PASSAGE...A TIGHT PRESSURE GRADIENT AND COOLER AIR MOVING OVER THE
WARMER GULF WATERS WILL CREATE STRONG NORTHWEST WINDS. MODELS ALL
INDICATE SUSTAINED WINDS OF AROUND 30 KNOTS WILL BE SEEN FOR MUCH
OF THE LATE AFTERNOON AND EVENING HOURS...WITH GUSTS UP TO 40
KNOTS POSSIBLE. APPEARS GALE WARNING LOCAL CRITERIA OF SUSTAINED
35+ KNOTS WILL NOT BE MET BUT IT WILL BE CLOSE...AND AN UPGRADE TO
GALE WARNING FOR THE OUTER WATERS IS STILL POSSIBLE LATER TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 69 34 55 32 / 100 0 0 0
KBPT 69 34 55 33 / 100 0 0 0
KAEX 66 32 52 28 / 80 10 0 0
KLFT 71 35 54 31 / 80 10 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY FROM NOON SATURDAY TO 9 PM SATURDAY FOR THE
FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
UPPER ST. MARTIN...AND VERMILION.
TX...LAKE WIND ADVISORY FROM NOON SATURDAY TO 9 PM SATURDAY FOR THE
FOLLOWING ZONES: JEFFERSON...AND ORANGE.
GM...SMALL CRAFT ADVISORY FROM NOON SATURDAY TO 9 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL
CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
&&
SHAMBURGERHazardous weather outlook, Dec 15, 5:50 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
550 AM CST SAT DEC 15 2007
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-161200-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
550 AM CST SAT DEC 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE ENTIRE AREA
TODAY. A STRONG COLD FRONT WILL PUSH FROM WEST TO EAST
TODAY...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED.
ALTHOUGH INSTABILITY LEVELS WILL BE GENERALLY LOW...FAVORABLE
SHEAR VALUES AND HIGH MOISTURE LEVELS SUGGEST A THREAT FOR
DAMAGING WINDS AND HEAVY RAINFALL. A FEW TORNADOES ARE ALSO
POSSIBLE...ESPECIALLY ALONG AND SOUTH OF THE I-10 CORRIDOR WHERE
MOISTURE LEVELS AND INSTABILITY WILL BE SOMEWHAT HIGHER.
THE COLD FRONT IS EXPECTED TO MOVE EAST OF THE AREA LATE THIS
AFTERNOON...ENDING THE THREAT FOR SEVERE WEATHER. MUCH COOLER AND
DRIER AIR WILL FILTER INTO THE AREA OVERNIGHT...WITH TEMPERATURES
FALLING INTO THE 30S.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FREEZE IS EXPECTED MONDAY MORNING ALONG AND NORTH OF THE I-10
CORRIDOR...WITH TEMPERATURES FALLING INTO THE UPPER 20S IN THE
LAKES REGION OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. WARMER
TEMPERATURES AND MORE HUMID CONDITIONS...ALONG WITH A CHANCE FOR
SHOWERS AND STORMS...WILL RETURN BY MIDWEEK AND CONTINUE INTO THE
END OF NEXT WEEK. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY TODAY.
SHAMBURGER
Tornado, Tyler
- When
- December 15, 7:39 AM CST to 7:40 AM CST
- Where
- Tyler County, 0.95 mi NW of Warren to 1.01 mi NNW of Warren
- Rating
- EF0
- Path length
- 0.25 mi
- Path width
- 50 yd
- Property damage
- $12,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.610, -94.411
A tornado briefly touched down near Warren. Several pine trees were blown down or uprooted, one home had some sheet metal roofing blown off a patio and a fence was blown down.
Thunderstorm Wind, Jasper
- When
- December 15, 8:15 AM CST
- Where
- Jasper County, 3.29 mi NNW of Magnolia Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Utility Company
- Coordinates
- 30.770, -94.060
A tree was blown down on power lines on County Road 351.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Georgia, December 15, 20071 death · 1 injured · $2.1 million · EF1 · 6 events
- Winter Storm in Pennsylvania, December 15 to 16, 20071 death · 3 injured · 8 events
- Heavy Snow in Illinois, December 15 to 16, 20071 death · 14 events
- Tornadoes and Damaging Winds in Georgia, December 15, 2007$210,000 · EF2 · 5 events
- Winter Storm and Winter Weather in Ohio, December 15 to 17, 2007$5.7 million · 22 events
- Winter Storm and Winter Weather in New Jersey, December 15 to 16, 200712 injured · 7 events
- Winter Storm in Pennsylvania, December 15 to 17, 2007$650,000 · 3 events
- Heavy Snow in New York, December 15 to 17, 2007$255,000 · 17 events
- Ice Storm in Virginia, December 15 to 16, 2007$206,000 · 14 events
- Winter Weather in Wisconsin, December 15 to 16, 2007$50,000 · 12 events
- Flooding in Kentucky, December 15 to 16, 20074 injured · $10,000 · 11 events
- Flooding in Kentucky, December 15, 2007$40,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72610, 72609.